Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 174, NWS Goodland, KS

August 6, 2006Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 6, 2006, 5:00 PM CDT for Sheridan County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2006, 5:00 PM CDT (22:00 UTC)
Expired
Aug 6, 2006, 5:25 PM CDT
In force
25 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Sheridan County, KS

The radar

The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:59 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 6, 2:59 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT SUN AUG 6 2006

.DISCUSSION...
ONGOING TSRA ACROSS THE FAR NRN ZONES HAVE BEEN ANCHORED ALONG A
H85 FRONTAL ZONE AIDED BY A DEPARTING MIDLVL S/WV TROF. ADDITIONAL
SHRA/TSRA NOW DEVELOPING ACROSS THE CO ZONES...WEDGED WITHIN THE
SFC AND H85 FRONTAL ZONE...AHEAD OF AN APPROACHING MID-LVL S/WV
TROF CURRENTLY LOCATED OVER CNTRL CO. CONCERN FOR THE NEXT 12-24
HRS DEALS WITH PRECIP COVERAGE. RAISED POPS ACROSS THE NRN AND WRN
ZONES FOR TONIGHT AS CURRENT ISC THINKING IS FOR THE ACTIVITY IN
ERN CO TO EXPAND IN COVERAGE AS THE TSRA INTERACT WITH THE H85
FRONTAL ZONE. THE OTHER AREA OF INTEREST LIES ACROSS THE SRN AND
ERN FLANK OF THE CWA ALONG THE SFC COLD FRONT. A RELATIVELY
UNSTABLE AIRMASS EXISTS IMMEDIATELY ALONG AND SOUTH OF THE FRONT
WITH HIGH TEMPS REACHING CONVECTIVE TEMPS. THUS TSRA NOW
DEVELOPING ALONG THE FRONT AND CONTINUING THROUGH THIS AFTERNOON.
THE ACTIVITY SHOULD MOVE NORTHEAST INTO NCNTRL KS/SCNTRL NE THIS
EVENING. THAT LEAVES THE CNTRL PORTION OF THE CWA CAUGHT IN THE
MIDDLE AND THE HARDEST TO PIN DOWN WHETHER RAIN OR NO RAIN FOR
TONIGHT. LEFT CHANCE POPS BUT THAT MAY NEED TO BE ADJUSTED BY THE
EVENING SHIFT BASED ON TRENDS IN THE 88D DATA.

TOMORROW THE FRONTAL BNDRY WILL STILL BE ACROSS THE CWA ALLOWING
FOR ANOTHER ROUND OF AFTERNOON AND EVENING SHRA/TSRA. INHERITED
FCST APPEARS TO REFLECT THIS THINKING SO POPS WERE LEFT INTACT.
THE FRONTAL ZONE IS PROGGED TO MIX NORTH OF TUESDAY IN RESPONSE TO
RETURN FLOW AS A LARGE SFC HIGH TRANSLATES OUT OF THE NRN PLAINS
TOWARDS THE WRN GLAKES. RELATIVELY HOT TEMPS WILL RETURN TO THE
REGION SOUTH OF THE RETREATING FRONT AND REMAIN HOT THROUGH THE
EXTENDED PERIODS. THE GFS HAS A COLD FRONT NEARING THE REGION LATE
NEXT WEEKEND. PERHAPS THAT MAY PROVE TO BE A PRECIP PRODUCER FOR
NW KS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

05
Hazardous weather outlook, Aug 6, 11:47 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1047 AM MDT SUN AUG 6 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1147 AM CDT SUN AUG 6 2006 /1047 AM MDT SUN AUG 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL EXTEND FROM NEAR HAYS KANSAS TO KIT CARSON
COLORADO BY THE MID AFTERNOON. THUNDERSTORMS WILL FORM ALONG THE
FRONT...MAINLY AFTER 2 PM MDT (3 PM CDT). THE AIR MASS WILL BE
UNSTABLE...ESPECIALLY EAST OF A TRENTON NEBRASKA TO LEOTI KANSAS
LINE. WIND SHEAR WILL BE MARGINAL FOR SEVERE STORMS...BUT A FEW
STORMS MAY PRODUCE SEVERE HAIL AND GUSTY WINDS. THE BEST CHANCE OF
SEVERE STORMS WILL BE NEAR THE KANSAS/NEBRASKA BORDER EAST OF
BENKELMAN NEBRASKA. DUE TO THE MOIST AIR MASS...SOME STORMS WILL
ALSO PRODUCE LOCALLY HEAVY RAIN. STORMS WILL MOVE TO THE NORTH AT 15
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AFTERNOON THROUGH MONDAY
NIGHT. THE PRIMARY THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL AS THEY MOVE TOWARD THE NORTHEAST AT 10 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
NEAR THE KANSAS/NEBRASKA BORDER.

MENTZER

In the hours before

Special weather statement, Aug 6, 3:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
225 PM MDT SUN AUG 6 2006

KSZ014-062100-
THOMAS-
325 PM CDT SUN AUG 6 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR THOMAS COUNTY IN NORTHWEST KANSAS...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS NEAR GEM...OR 8 MILES NORTHEAST OF
COLBY...MOVING EAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

MCGUIRE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:12 PM CDTSevere Thunderstorm WarningGLDDecatur63 min
Aug 6, 6:47 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton30 min
Aug 6, 6:57 PM CDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.